Alert archive / Florida / Special Weather Statements in 2009
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 6, 2009, 12:07 PM EDT for Collier County, Florida. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2009, 12:07 PM EDT (16:07 UTC)
- Expired
- Aug 6, 2009, 1:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 133 km from the middle of the area, began a volume at 16:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 4.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3095 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -69 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS82 KMFL 061607
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1207 PM EDT THU AUG 6 2009
FLZ069-070-061700-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
1207 PM EDT THU AUG 6 2009
...STRONG THUNDERSTORMS MOVING APPROACHING COASTAL COLLIER COUNTY...
AT 1206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF
MARCO ISLAND TO 5 MILES SOUTHEAST OF CAPE ROMANO...MOVING NORTH AT 20
MPH.
THESE STORMS WILL AFFECT...
CAPE ROMANO...
KEY MARCO...
CAPE ROMANO AQUATIC PRESERVE...
ROOKERY BAY AQUATIC PRESERVE...
MARCO ISLAND AIRPORT...
BELLE MEADE...
AND SURROUNDING COMMUNITIES.
THESE STORMS MAY APPROACH THE NAPLES AREA TOWARDS 1 PM.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS
OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
LAT...LON 2626 8182 2607 8152 2591 8153 2591 8156
2588 8153 2591 8161 2589 8163 2592 8165
2590 8169 2588 8166 2584 8168 2589 8172
2591 8171 2592 8174 2595 8175 2598 8174
2600 8177 2609 8182
TIME...MOT...LOC 1606Z 182DEG 16KT 2593 8181 2581 8162
$$
GSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 10:39 AM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 6, 10:39 AM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 1039 AM EDT THU AUG 6 2009 .UPDATE...LATEST SURFACE ANALYSIS SHOWS WEAK TROUGH ACROSS THE SW WATERS NORTH OF THE KEYS. AT THE UPR LVLS ANALYSIS SHOWS UPR LVL TROUGH ACROSS THE NE GULF WITH A WEAK SWIRL WEST NORTHWEST OF CUBA AND A RIDGE OF HIGH PRESSURE JUST TO OUR EAST RESULTING IN UPPER LEVEL DIVERGENCE ACROSS THE THE WATERS WEST AND NW OF KEY WEST. ALL THESE FEATURES HAVE COMBINED TO RESULT IN CLUSTER OF SHOWERS AND THUNDERSTORMS ACROSS OUR SW MARINE ZONES THROUGHOUT THE MORNING HOURS. MODEL GUIDANCE SHOWS THAT AS THE DAY PROGRESSES THESE FEATURES SHOULD SLOWLY WEAKEN WITH DIURNAL CONVECTION BEGINNING TO TAKE PLACE AND DEVELOP THIS AFTERNOON ACROSS THE MAINLAND DRIFTING NW TOWARDS AREAS BETWEEN NAPLES AND WEST OF LAKE OKEECHOBEE AS THE CONVECTION OFF THE SOUTHWEST COASTAL WATERS SLOWLY WINDS DOWN AS IT APPROACHES THE COAST. 12Z CONVECTIVE PARAMETERS ARE NOT VERY IMPRESSIVE AND OTHER THAN MINOR PONDING OF WATERS AND/OR FLOODING ACROSS AREAS AFFECTED BY CONVECTION...BRIEF STRONG GUSTY WINDS...AND OCCASIONAL LIGHTNING STRIKES NO OTHER CONCERNS ARE ANTICIPATED AT THIS TIME. UPDATED FORECAST TO MORE ACCURATELY REFLECT THESE TRENDS PARTICULARLY ACROSS THE WESTERN HALF OF THE CWA. && .PREV DISCUSSION... /ISSUED 747 AM EDT THU AUG 6 2009/ AVIATION... WIDESPREAD CONVECTION ACROSS COASTAL WATERS THIS MORNING BUT IMPACTS SHOULD BE LITTLE. A FEW SHOWERS/TSTMS WILL BE PSBL ALONG EAST COAST THIS MORNING...AND THROUGH PERHAPS MID DAY AS SEA BREEZE MOVES INLAND. ACTIVITY SHOULD THEN SHIFT NW AND COULD IMPACT KAPF THIS AFTERNOON WITH BRIEF SUB-VFR CONDITIONS AS SEA BREEZE DEVELOPS THERE...BUT TIMING IS DIFFICULT AT THIS POINT. WINDS COULD BE VRBL EARLY THIS MORNING EAST COAST TERMINALS DUE TO INFLUENCE FROM SHOWERS BUT PREVAILING FLOW OUT OF ESE IS EXPECTED TO RESUME. /STRASSBERG PREV DISCUSSION... /ISSUED 415 AM EDT THU AUG 6 2009/ DISCUSSION...A DEEP LAYERED RIDGE CONTINUES TO CENTERED IN THE ATLANTIC THIS MORNING WHILE EXTENDING INTO SOUTH FLORIDA, AND A TROUGH CAN BE FOUND IN THE MID AND UPPER LEVELS DIGGING INTO THE WESTERN GULF AND THE SOUTHEASTERN STATES. AS THE TROUGH CONTINUES TO DIG THE RIDGE HAS SHIFTED FARTHER SOUTH AND EAST THAN PREVIOUS EXPECTED WHICH AS ALSO ALLOWED THE PLUME OF DEEP MOISTURE TO SHIFT A LITTLE EASTWARD. THIS MAY KEEP S FL IN A MORE MOIST PATTERN TODAY WITH PWATS AROUND 2 AND ALLOW FOR A HIGHER COVERAGE OF TSRA THAN HAS BEEN EXPERIENCED THE PAST FEW DAYS. SEA BREEZES ARE STILL EXPECTED TO DEVELOP AND PUSH INLAND WHICH WILL STILL CONCENTRATE MOST AFTERNOON CONVECTION ACROSS THE INTERIOR, HOWEVER WITH THE RIDGE SHIFTING A BIT SOUTHWARD THE STEERING FLOW ACROSS THE NORTHERN HALF THE CWA WILL BE FROM THE S-SW. THIS ACCOUNTS FOR THE HIGHER POPS INTO THE PALM BEACH METRO TODAY. FARTHER SOUTH INTO BROWARD AND MIAMI-DADE THE S-SE TO SE FLOW WILL ALLOW THE SEA BREEZE TO MOVE FARTHER INLAND WITH THE BEST POPS EXPECTED DURING THE FIRST HALF THE DAY. ALONG THE WEST COAST... THE SEA BREEZE WILL PUSH INLAND IN THE AFTERNOON WITH SCT TO NUM TSRA EXPECTED WITH SOME LOCATIONS POSSIBLY EXPERIENCING LOCALLY HEAVY RAINFALL AS THE STORMS SLOWLY MOVE EAST. BEYOND TODAY... THE RIDGE IS EXPECTED TO SHIFT BACK NORTHWARD AND POSSIBLY STRENGTHEN SLIGHTLY. THIS WILL KEEP THE EAST FLOW ACROSS S FL AND CONCENTRATE MOST CONVECTION ACROSS THE INTERIOR AND ALONG THE WEST COAST IN THE AFTERNOON WITH AFTERNOON HEATING AS THE SEA BREEZE PUSHES INLAND. ALONG THE EAST COAST THE BEST CHANCE OF A STORM WILL LIKELY BE EARLY N THE DAY, BUT RAIN CHANCES WILL BE LOW. THE ONLY CAVEAT TO THIS FORECAST IS THAT A WEAK TROUGH MAY PUSH THROUGH THIS WEEKEND POSSIBLY INCREASING MOISTURE VERY SLIGHTLY AND TEMPORARILY. AVIATION...VFR FOR THE MOST PART ALL TERMINALS. AN OUTFLOW BNDRY MOVD OFSHR AND COLLIDED WITH THE PREVAILING SE WINDS OVER THE ATLC. WDLY SCT SHRA/TSRA DVLPD AND HV BEEN MOVG NW THRU THE ATLC COASTAL WATERS WITH SOME ACTIVITY MOVG ONSHR. VCSH AT KMIA...KTMB...KOPF THRU 14Z WITH PSBL VCTS THRU MOST OF DAY. VCTS AT KFLL AND KFXE THRU 08Z THEN VCSH THRU 14Z THEN VCTS. AT KPBI VCSH THRU 14Z THEN VCTS. BRIEF MVFR CIG/VSBY PSBL BUT NOT IN TAFS ATTM. WNDS ESE 4 TO 7 KTS BCMG 11-14 KTS AFT 14Z. AT KAPF...LGT NE 2-5 KTS WND BCMG SE AFT 14Z 5 TO 8 KTS THEN W COAST SEA BREEZE DVLPS AFT 17Z WSW 8-10 KTS WITH VCTS 18Z THRU 21Z. /JR MARINE...A RIDGE OF HIGH PRESSURE IS EXPECTED TO REMAIN ACROSS THE REGION THROUGH THE PERIOD AND PROVIDE A GENERAL SOUTHEAST FLOW AT AROUND 15 KNOTS OR LESS. THIS WILL ALSO KEEP SEAS AT 4 FEET OR LESS THROUGH THE PERIOD. FIRE WEATHER...NO PROBLEMS OR CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 90 78 90 78 / 50 20 20 20 FORT LAUDERDALE 90 81 90 81 / 40 20 20 20 MIAMI 91 80 91 80 / 40 20 20 20 NAPLES 91 75 93 75 / 50 30 50 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...52/PS SHORT TERM/AVIATION...65/GS
Hazardous weather outlook, Aug 6, 10:15 AM EDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1015 AM EDT THU AUG 6 2009 FLZ063-066>075-168-172>174-071100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1015 AM EDT THU AUG 6 2009 ...NUMEROUS THUNDERSTORMS INTERIOR AND GULF COAST THIS AFTERNOON... ...MODERATE RISK OF RIP CURRENTS ATLANTIC BEACHES... ...MODERATE RISK OF WATERSPOUTS ATLANTIC AND GULF WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE INTERIOR AND GULF COAST TODAY WITH SCATTERED THUNDERSTORMS ELSEWHERE. GUSTY WINDS, FREQUENT LIGHTNING STRIKES, AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGER STORMS. WIND: THE STRONGEST STORMS MAY PRODUCE WIND GUSTS OF 45 MPH ACROSS INTERIOR AND GULF COAST AREAS THIS AFTERNOON INTO EARLY EVENING. FLOODING: SLOW MOVING THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL THIS AFTERNOON ACROSS INTERIOR AND GULF COAST AREAS. THIS MAY CAUSE LOCALIZED ROADWAY FLOODING AND FLOODING OF POOR-DRAINAGE AND LOW LYING AREAS. WATERSPOUTS: THERE IS A MODERATE RISK OF WATERSPOUTS IN THE ATLANTIC AND GULF COASTAL WATERS, INCLUDING BISCAYNE BAY, WITH ANY SHOWERS OR THUNDERSTORMS TODAY. RIP CURRENTS: EASTERLY WINDS OF 10 TO 15 MPH, COMBINED WITH A LOW TIDE AT MID AFTERNOON, WILL LEAD TO A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF PALM BEACH, BROWARD AND MIAMI-DADE COUNTIES. TEMPERATURES: TEMPERATURES CLIMBING INTO THE MID 90S, COMBINED WITH HIGH LEVELS OF HUMIDITY, WILL CREATE HEAT INDICES AROUND 105 DEGREES THIS AFTERNOON ACROSS THE WESTERN INTERIOR. THIS WILL AFFECT PRIMARILY WESTERN GLADES, WESTERN HENDRY AND EASTERN COLLIER COUNTIES. PERSONS ARE SUGGESTED TO LIMIT TIME SPENT DOING STRENUOUS WORK OUTDOORS IN THESE AREAS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH DAY, WITH THE GREATEST CHANCES INTERIOR AND WEST. RIP CURRENTS WILL CONTINUE TO BE POSSIBLE ALONG THE ATLANTIC COAST DUE TO STEADY EAST TO SOUTHEAST 10 TO 15 MPH WINDS INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. STRASSBERG
In the hours before
Special weather statement, Aug 6, 12:07 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1207 PM EDT THU AUG 6 2009
FLZ069-070-061700-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
1207 PM EDT THU AUG 6 2009
...STRONG THUNDERSTORMS MOVING APPROACHING COASTAL COLLIER COUNTY...
AT 1206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF
MARCO ISLAND TO 5 MILES SOUTHEAST OF CAPE ROMANO...MOVING NORTH AT 20
MPH.
THESE STORMS WILL AFFECT...
CAPE ROMANO...
KEY MARCO...
CAPE ROMANO AQUATIC PRESERVE...
ROOKERY BAY AQUATIC PRESERVE...
MARCO ISLAND AIRPORT...
BELLE MEADE...
AND SURROUNDING COMMUNITIES.
THESE STORMS MAY APPROACH THE NAPLES AREA TOWARDS 1 PM.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS
OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
LAT...LON 2626 8182 2607 8152 2591 8153 2591 8156
2588 8153 2591 8161 2589 8163 2592 8165
2590 8169 2588 8166 2584 8168 2589 8172
2591 8171 2592 8174 2595 8175 2598 8174
2600 8177 2609 8182
TIME...MOT...LOC 1606Z 182DEG 16KT 2593 8181 2581 8162
GSThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 9:54 PM EDT | Areal Flood Advisory | MFL | Glades | 111 min |
| Aug 6, 12:22 AM EDT | Special Marine Warning | MFL | 53 min | |
| Aug 6, 1:16 AM EDT | Special Marine Warning | MFL | 59 min | |
| Aug 6, 8:05 AM EDT | Special Marine Warning | MFL | 55 min | |
| Aug 6, 12:02 PM EDT | Special Marine Warning | MFL | 40 min | |
| Aug 6, 12:29 PM EDT | Special Marine Warning | MFL | 31 min | |
| Aug 6, 1:55 PM EDT | Special Weather Statement | MFL | Broward | 65 min |
| Aug 6, 2:08 PM EDT | Special Weather Statement | MFL | Glades | 52 min |
| Aug 6, 2:16 PM EDT | Special Weather Statement | MFL | Palm Beach | 59 min |
| Aug 6, 4:15 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 41 min |
Nearby
Special Weather Statements in Florida, 2009Every special weather statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.